MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number 51309
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf impact code f2202 captures the reportable event of the endoscopic procedure bronchoscopy.Block h11: the returned radial jaw 4 was analyzed, and a visual and microscope inspection found the jaws and needle detached.Media inspection of the picture provided shows the jaws and needle detached.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of "adverse event related to procedure".This conclusion was selected because during the product analysis the device returned with the jaws and needle detached.Due to this condition, it is not possible to analyze these two components.Also, operational factors such as the size of the desired biopsy and the force applied to the device in order to grasp the tissue could have caused the analyzed failures.The force applied to the handle to grasp the tissue could generate tension on the distal section (jaws), which may have contributed to the observed damage.Excessive manipulation of the device in or out of its pouch without sufficient care could also have contributed to the defects identified.Regarding the reported allegation "needle detached/separated", this issue was confirmed during the visual inspection of the device.On the other hand, the event "endoscopic procedure" cannot be confirmed because it happened during the procedure and there is no objective evidence or descriptive condition to establish the cause of the reported event.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications, however there is no control how the devices are handled/manipulated in the field.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 was used in the stomach during a esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2026.During the procedure, at the second biopsy attempt, the metal jaws of the biopsy forceps disengaged from the catheter and broke off into the patient.A bronchoscopy was performed to ensure no pieces were aspirated into the airway.The procedure was completed with another of same device.There were no patient complications as a result of this event.

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24505427
Report Number3005099803-2026-00820
Device Sequence Number13376060
Product Code FCL
UDI-Device Identifier08714729778004
UDI-Public(01)08714729778004(17)281008(10)37668978
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number51309
Device Catalogue Number51309
Device Lot Number0037668978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Initial Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown